MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA TERUMO GLIDECATH CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidecath device involved was used to treat a patient with in-stent restenosis of the left superficial femoral artery (sfa).The entire length of the sfa was stented.The 4fr 65 centimeter angled glidecath was used to access the proximal portion of the stent over a 0.035" 260 centimeter glidewire advantage.The glidecath got stuck in a proximal lesion within the stent, and a large portion of the catheter sheared off when it was attempted to be removed.About half of the glidecath was sheared.The segment that sheared off was easily snared and retrieved from the patient.There was no effect to the patient.The outcome of the procedure was successfully completed.There was no patient injury or surgical intervention required.Additional information was received on 01 mar 2022: the patient was in stable condition.All sheared catheter pieces were retrieved from the patient.Hemostasis was achieved by manual compression.There was no blood loss.The catheter was damaged and the catheter was in two pieces when removed.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Implanted date: device was not implanted.Occupation: registered technologist (rt r).The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the manufacturing record and the product release decision control sheet confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Based on the investigation result, no anomaly was found in the records.It was likely that the actual product was sheared off due to excessive pulling force applied for some reason.However, since the actual sample was not returned for the investigation, the cause of occurrence could not be clarified.Ashitaka factory assures the quality of this product by performing following inspections: i) after the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed to assure the inner diameter of shaft.Ii) before the packaging processes, 100 percent magnifying inspection is performed to assure that there is no anomaly including a breakage on the catheter.Iii) in the packaging and cartoning processes, dedicated tools and containers are used to protect the product and to prevent generation of a breakage.The ifu states: "warning - never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases." (b)(4).

Brand Name
TERUMO GLIDECATH CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13892641
Report Number9681834-2022-00037
Device Sequence Number1779387
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberCG415
Device Lot Number200416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260CM 0.035" GLIDEWIRE ADVANTAGE; 4F 11CM CORDIS AVANTI SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight39 KG